Applied Mathematics and Mechanics

, Volume 16, Issue 4, pp 301–306 | Cite as

The Hamiltonian structures of 3D ODE with time-independent invariants

  • Guo Zhong-heng
  • Chen Yu-ming
Article

Abstract

We have proved that any 3-dimensional dynamical system of ordinary differential equations (in short, 3D ODE) with time-independent invariants can be rewritten as Hamiltonian systems with respect to generalized Poisson brackets and the Hamiltonians are these invariants. As an example, we discuss the Kermack-Mckendrick model for epidemics in detail. The results we obtained are generalization of those obtained by Y. Nutku.

Key words

Poisson bracket Hamiltonian structure bi-Hamiltonian structure invariant the Kermack-Mckendrick model for epidemics 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Nutku, Y., Bi-Hamiltonian structure of the Kermack-Mckendrick model for epidemics,J. Phys. A: Math. Gen.,23 (1990), L1145–L1146.MATHMathSciNetCrossRefGoogle Scholar
  2. [2]
    Krishnaprasad, P. S. and J. E. Marsden, Hamiltonian structures and stability for rigid bodies with flexible attachments,Arch. Rational Mech. Anal.,98 (1987), 71–93.MATHMathSciNetCrossRefGoogle Scholar
  3. [3]
    Andrey, L., The rate of entropy change in non-Hamiltonian systems,Phys. Lett. A.,111 (1985), 45–46.MathSciNetCrossRefGoogle Scholar
  4. [4]
    González-Gascón, F., Note on a paper of Andrey concerning non-Hamiltonian systems,Phys. Lett. A.,114 (1986), 61–62.MathSciNetCrossRefGoogle Scholar
  5. [5]
    Nutku, Y., Hamiltonian structure of the Lotka-Volterra equations,Phys. Lett. A.,145 (1990), 27–28.MathSciNetCrossRefGoogle Scholar
  6. [6]
    Olver, P. J.,Applications of Lie Groups to Differential Equations, Springer-Verlag, New York Inc. (1986).MATHGoogle Scholar
  7. [7]
    John, F.,Partial Differential Equations, 4th ed., Springer-Verlag, New York (1982).Google Scholar

Copyright information

© Shanghai University of Technology (SUT) 1995

Authors and Affiliations

  • Guo Zhong-heng
    • 1
  • Chen Yu-ming
    • 2
  1. 1.Department of MathematicsPeking UniversityBeijingP. R. China
  2. 2.Department of Applied MathematicsHuman UniversityChangshaP. R. China

Personalised recommendations